MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ CUROS JET¿ DISINFECTING CAP FOR NEEDLELESS CONNECTORS; CUROS JET DISINFECTING CAP

3M HEALTH CARE 3M¿ CUROS JET¿ DISINFECTING CAP FOR NEEDLELESS CONNECTORS; CUROS JET DISINFECTING CAP
Model Number N/A
Medical Device Problem Code Accessory Incompatible (1004)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient-specific information was not provided.3m found this to be an intermittent incompatibility issue associated with the impact of system pressure on select needleless connector.Current product labeling notes the potential for intermittent leaking with baxter® continu-flo¿ solution set with clearlink¿ luer activated valve.Please see the exact wording below: caution: there is a potential for intermittent leaking when baxter® continu-flo(tm) solution set with clearlink¿ luer activated valve or bd maxzero¿ needle-free connectors are used under pressure with 3m¿ curos jet¿ disinfecting caps (cfj1-270 and cfj5-250.) monitor these connectors if used under pressure.Alternatively, 3m¿ curos¿ disinfecting cap for needleless connectors (cff1-270 and cff10- 250) may be used.
 
Event or Problem Description
A hospital materials manager alleged 4-5 incidents of fluid leakage that began when they switched to using baxter i.V.Chemotherapy tubing in (b)(6) 2019 and have been using curos jet¿ disinfecting cap for needleless connectors.The hospital staff provided information regarding four alleged incidents: a wet spot was found on the floor and the port closest to the patient was found to be leaking, an i.V.Found to be leaking out of the port with the curos jet¿ disinfecting cap on it where the i.V.Tubing was changed with no further leakage, leakage around the curos jet¿ disinfecting cap, and chemotherapy leakage from under a port underneath the curos jet¿ disinfecting cap where the primary i.V.Line had normal saline infusing and a secondary line was piggy-backed into a y-site and infused into a picc line, where a nurse was present and noticed the leaking, stopped the infusion right away, and ordered another chemotherapy bag to infuse.Patient-specific information was not provided.

Brand Name
3M¿ CUROS JET¿ DISINFECTING CAP FOR NEEDLELESS CONNECTORS
Common Device Name
CUROS JET DISINFECTING CAP
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key9185865
Report Number2110898-2019-00118
Device Sequence Number16837879
Product Code LKB
UDI-Device Identifier30707387773831
UDI-Public30707387773831
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2022
Device Model NumberN/A
Device Catalogue NumberCFJ5-250
Device Lot Number6532163
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1